07-09-2018, 03:10 PM   #1
michelle_dani
 
michelle_dani's Avatar
 
Join Date: Jul 2015
Remicade worries

Hi there! I've been on Remicade for 3 years now with no flares ever once during my time, but I'm becoming worried now as I just got sick a couple weeks ago to which I was getting closer to the end of my 8 weeks of Remicade interval and ever since then my body has been out of whack. I started to notice that my stool was getting some mucus on it and just last Thursday I started to have bad acid issues to where I could feel burning pain all up and down my esophagus and a tightness feeling. Now a few days later, I can tell I'm in a flare. I'm not keeping weight up, my stomach has been bubbly and getting semi bloated in some areas but I've had no pain whatsoever except just a tightness feeling. I have my Remicade appointment this Friday, but is it possible a sinus infection could affect the body to make you get a flare? Also is this a sign that Remicade possibly is starting to not work for me anymore?

Remicade has been my miracle drug and I'm extremely anxious it's not or starting to not work anymore after this moment of being sick.
07-11-2018, 10:03 AM   #2
Scipio
Senior Member
 
Scipio's Avatar
 
Join Date: Oct 2015
Location: San Diego

My Support Groups:
I have my Remicade appointment this Friday, but is it possible a sinus infection could affect the body to make you get a flare? Also is this a sign that Remicade possibly is starting to not work for me anymore?

Remicade has been my miracle drug and I'm extremely anxious it's not or starting to not work anymore after this moment of being sick.
I suppose anything is possible, but it's unlikely that a sinus infection would cause your Crohn's to flare. Loss of response to the Remicade is a more likely explanation. It's pretty common.

So you need to explain all this to your doctor and ask to be tested for the levels of Remicade in your blood just prior to your next infusion (at the so-called "trough" level). At the same time they should also check to see whether you have developed antibodies against the Remicade that may be lowering its concentration and blocking its effectiveness.

But if you have developed such antibodies, don't despair. The first things docs often try to overcome this is "dose intensification" - which is to say that they will give you a higher dose of Remicade and/or more often. That often works, but if it doesn't still do not despair. There are about 5 more biologic drugs they can try instead of Remicade, and there is a decent chance that one or more of them will work just as well as Remicade did.
07-11-2018, 11:16 AM   #3
michelle_dani
 
michelle_dani's Avatar
 
Join Date: Jul 2015
I was supposed to get that blood test done a couple months ago but my insurance denied it and all this stuff, but I'm going to my gastro doc tomorrow anyways to tell her whats been going on and ill have to hear what she says. I knew it probably was my body building up antibodies to the Remicade. But I just found it odd that after I had this sickness and whatever it is, could have possibly not have been a sinus infection, that all of a sudden my body became out of whack ever since that.
Reply

Thread Tools


All times are GMT -5. The time now is 11:26 AM.
Copyright 2006-2017 Crohnsforum.com